nyota Posted October 6, 2007 Share Posted October 6, 2007 Hi. I'm pretty new to stims - maybe 6 weeks. So far nothing has worked brilliantly, but I do feel like once I start a task I'm better able to stick with it. I also feel a little more animated and 'present', if you know what I mean. I started with Vyvanse, tried Adderall xr, then methyphenidates Concerta and Focalin xr. The last 2 made me feel sleepy, sluggish, hungry and irritable. Adderall made me feel I was on another planet with my head wrapped in saran wrap - but maybe I didn't give it long enough. Not much appetite while it was working - which was fine with me. Anyway, I went back to trying Vyvanse again and most side effects are gone or tolerable. EXCEPT - I am hungry all the time. I don't remember this SE the first time around - I didn't lose my appetite like with Adderall, but just had my normal hunger patterns. The hunger started with the Concerta/Focalin, which sort of fitted with the sleepy, sluggish feeling (I felt this way on Prozac/Zoloft too). I thought it would stop again with Vyvanse, but no. Seriously, the only time I don't have the feeling of being hungry is for the 20 minutes or so right after I eat. Then, no matter what I just ate, I feel a gnawing hunger again. All day. I don't have much of a desire to eat, but I have constant hunger pangs. I'm trying to just eat small amounts consistently during the day to fend it off, but this is ridiculous! My pdoc doesn't think it's really hunger, but just a gastrointestinal pain. But it's that hollow, aching feeling that's exactly like being hungry! I also think she thinks I have food issues; that I want to resist my body's natural impulses. But that couldn't be further from the truth. My relationship with food has been mostly happy and flourishing my whole life. I'd love to lose 20-30 lbs, but generally I eat when I'm hungry, stop when I'm full, and am very interested in the variety and quality of what I eat. Even some pretty nasty depression never shifted my appetite much one way or the other. So what's up with constant hunger on amphetamines? Has anyone else experienced anything like this? Could jumping from med to med in a pretty short time have caused a neurological rewiring? Could it be because Vyvanse is broken down in a different way? Possible dehydration causing this feeling? None of the literature mentions this SE, of course. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.